Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

July 7, 2021Linn County, Missouri

NWS Kansas City, MO issued this special weather statement at Jul 7, 2021, 3:45 PM CDT for Linn County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 3:45 PM CDT (20:45 UTC)
Expired
Jul 7, 2021, 4:30 PM CDT
In force
45 min
Issued by
NWS Kansas City, MO

County Linn County, MO

The radar

The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

592 
WWUS83 KEAX 072045
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
345 PM CDT Wed Jul 7 2021
 
MOZ023-024-032-072130-
Chariton MO-Livingston MO-Linn MO-
345 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARITON...
SOUTHWESTERN LINN AND SOUTHEASTERN LIVINGSTON COUNTIES UNTIL 430 PM
CDT...

At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meadville, or 11 miles east of Chillicothe, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Meadville, Laclede, Linneus, Wheeling and Sumner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3969 9347 3988 9345 3988 9310 3962 9314
TIME...MOT...LOC 2045Z 277DEG 14KT 3979 9333 

$$

CDB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:39 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 7, 1:39 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
139 PM CDT Wed Jul 7 2021

.Discussion...
Issued at 342 AM CDT WED JUL 7 2021

The main concerns this forecast package will revolve around the
chance for sub-severe scattered thunderstorms today into tonight.Of
more concern, will be another round of storms that is expected on
Friday night. These storms will have the potential to bring severe
weather. Additional rounds of storms are expected through the
weekend which may bring the chance for flooding to the area as well.

Early this morning a weak cold front resides just to the northwest
of the CWA. Showers and occasional embedded thunderstorms associated
with this front will move into the northwestern portion of the CWA
this morning and weaken mid-morning. This cold front will sink
southeast across the CWA today with scattered thunderstorms along
the front redeveloping this afternoon. Limited instability, weak
shear, weak convergence and modest lapse rates will keep down any
threat of severe weather. Clouds and the weak frontal passage will
keep high temperatures in the lower 80s to the north but will rise
into the upper 80s across the southern CWA where the front will not
pass until later in the day. Showers and thunderstorms will come to
an end tonight as a ridge of high pressure looks to build into the
area for Thursday. High pressure and low relative humidity will make
for a very pleasant day Thursday with highs in the low to mid 80s.
High pressure will slide north and east of the area Thursday night
into Friday with strong WAA developing. This will allow temperatures
to rise into the upper 80s to lower 90s on Friday as well as
transport better moisture into the region.

On Friday afternoon, a strong upper level shortwave will eject out
into northern Nebraska with thunderstorms developing there. This
shortwave will move southeast Friday night pushing a cold front
towards the area. Storms associated with this feature are expected
to grow upscale, most likely into a MCS as they approach. These
storms will further be fueled by a nocturnal southwesterly LLJ. The
MCS is progged to move into northern Missouri/northeastern Kansas
late Friday night. It will be moving into an environment of 3000-
4000J/Kg of MUCAPE as well as 0-6KM shear values of 45-55kts. These
conditions will be more than adequate for storms to produce severe
winds. PWATs will be 2.00-2.25" so storms will be capable of heavy
rain however, at this time, storms are expected to be progressive
enough to mitigate flooding however, if any training does occur
flooding will become an issue.

Morning convection across the area on Saturday is expected to weaken
as the the LLJ weakens. However, by late afternoon it is expected to
restrengthen and nose into the area and override the cold front that
will be residing across the southern CWA. This will bring another
round of thunderstorms capable of heavy rain to the southern CWA.
Fortunately, it should be further south from where heavy rain will
have fallen on Friday night so flooding may again be mitigated. The
severe potential is nebulous and will be contingent upon Saturday
morning's storms. Highs Saturday will be in the 80s. Sunday the main
upper level trough swings through the area continuing shower and
thunderstorm chances which may linger into Monday as the upper level
trough tries to slow down and develop a closed low over the area in
the base of the trough. Tuesday the upper level trough shifts east
of the region leaving the area in northwest flow aloft. Models
depict upper level shortwaves dropping into the area on the
northwest flow aloft that would bring addition chances for
thunderstorms Tuesday and Wednesday.

&&

.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 136 PM  CDT WED JUL 7 2021

Scattered thunderstorms are expected to develop southeast of a
line from Topeka to Princeton, including the metro. Brief heavy
rain and gusty winds are possible with the strongest storms.
Northwest flow will prevail through the overnight. Winds will be
light on Thursday, turning clockwise with time.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...73
Aviation...BT
Hazardous weather outlook, Jul 7, 5:12 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
512 AM CDT Wed Jul 7 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
512 AM CDT Wed Jul 7 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms through the day. No severe
weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Friday night, a complex of strong to severe thunderstorms is
forecast to develop over portions of Iowa and Nebraska and move into
northern Missouri and northeastern Kansas late Friday night into
Saturday morning. There is a slight risk of severe storms across
northern Missouri and northeastern Kansas. Damaging wind gusts are
the primary forecast concern at this time.

Heavy rainfall is forecast across the area with this system Friday
night through Saturday. The heaviest rainfall is forecast to occur
across northern Missouri, where upwards of 2 to 3 inches of
widespread rainfall may occur. Upwards of an inch to 2 inches is
forecast for central and western Missouri and eastern Kansas.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jul 7, 1:58 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
158 PM CDT Wed Jul 7 2021

MOZ024-071930-
Linn MO-
158 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR LINN COUNTY UNTIL 230 PM CDT...

At 157 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meadville, or 10 miles west of Brookfield, moving northeast at 20
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Brookfield, Marceline, Meadville, Laclede, Linneus, Purdin and Saint
Catherine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3970 9287 3971 9320 3970 9320 3970 9335
      3979 9337 3983 9336 4002 9307
TIME...MOT...LOC 1857Z 234DEG 15KT 3975 9328

CDB
Special weather statement, Jul 7, 3:26 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
326 PM CDT Wed Jul 7 2021

KSZ104-105-MOZ029-037-072100-
Johnson KS-Wyandotte KS-Jackson MO-Clay MO-
326 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WYANDOTTE...NORTHEASTERN
JOHNSON...SOUTHWESTERN CLAY AND NORTHWESTERN JACKSON COUNTIES UNTIL
400 PM CDT...

At 326 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kansas City, moving southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kansas City, Overland Park, Independence, Lee's Summit, Shawnee,
Leawood, Raytown, Gladstone, Grandview, Prairie Village, Merriam,
Mission, Edwardsville, North Kansas City, Fairway, Mission Hills,
Sugar Creek, Riverside, Westwood and Lake Quivira.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 17.
 Interstate 70 in Kansas between mile markers 412 and 423.
 Interstate 35 in Missouri between mile markers 0 and 10.
 Interstate 35 in Kansas between mile markers 226 and 235.
 Interstate 29 between mile markers 0 and 2.
 Interstate 635 between mile markers 0 and 9.
 Interstate 470 between mile markers 0 and 3, and near mile marker
16.
 Interstate 435 between mile markers 11 and 12, and between mile
markers 54 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3910 9482 3916 9466 3916 9460 3918 9460
      3920 9455 3909 9425 3886 9460
TIME...MOT...LOC 2026Z 304DEG 14KT 3910 9457

CDB
Special weather statement, Jul 7, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
345 PM CDT Wed Jul 7 2021

MOZ023-024-032-072130-
Chariton MO-Livingston MO-Linn MO-
345 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARITON...
SOUTHWESTERN LINN AND SOUTHEASTERN LIVINGSTON COUNTIES UNTIL 430 PM
CDT...

At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meadville, or 11 miles east of Chillicothe, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Meadville, Laclede, Linneus, Wheeling and Sumner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3969 9347 3988 9345 3988 9310 3962 9314
TIME...MOT...LOC 2045Z 277DEG 14KT 3979 9333

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:58 PM CDTSpecial Weather StatementEAXLinn32 min
Jul 7, 3:56 PM CDTSpecial Weather StatementEAXJackson49 min
Jul 7, 4:02 PM CDTAreal Flood AdvisoryEAXJackson3 hr
Jul 7, 4:26 PM CDTAreal Flood AdvisoryEAXLinn, Livingston4 hr
Jul 7, 4:31 PM CDTSpecial Weather StatementEAXJackson44 min
Jul 7, 3:26 PM CDTSpecial Weather StatementEAXWyandotte34 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.